Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    post surgery and radiation treatment
    avatar
    vandoula posted:

    Take the Poll

    My oncologist prescribed Anastrozole. It has different side effects but the most one that bothers me is the weight gain. I gained almost 10 pds. Diet is not working and I feel miserable. I am tempted to stop taking it. Is this medication really effective?
    • breast cancer
    • breast cancer
    vote
    View Poll Results
    Reply
     
    avatar
    jenna291 responded:
    I have been taking it for 2 1/2 years. The worse side effect for me is bone pain and some headaches. I do get some bloating which comes and goes but I don't know if that is menopause of this pill. I have to take it for a total of 5 years. My oncologist feels it is the best option for me. Symptoms are manageable for the most part.
    You should check with your doctor about stopping it - maybe there is something else you could try.
    good luck ~ Jenna
     
    avatar
    vandoula responded:
    Thank you Jenna
     
    avatar
    sam1985 replied to vandoula's response:
    I have heard that if I choose radiation therapy for prostate cancer treatment that I could not have surgery later if the cancer recurs. learn more on :
    http://www.empowereddoctor.com/8025/cancer-treatment-center-newnan-ga/
     
    avatar
    Antiques4Me replied to jenna291's response:
    Jenna,I had bone pain before I ever started on Anastrazole, so you might want to ask your doctor if it is really the Anastrazole that's causing it. Luckily, mine went away. I hope yours does, too. I'm still on it and will be for another 3 years.

    I lost 20 lbs during my cancer treatment because I never felt like eating. I've gained back 5 lbs. I'm pretty happy with my current weight and I'm trying to maintain it.

    My biggest issue is fatigue. My doctor prescribed Ritalin for that, and it does seem to be helping.

    Good luck!
     
    avatar
    jenna291 replied to Antiques4Me's response:
    Hi antiques-4me (love the name!)
    My oncologist does think the occasional bone pain is related to the pill. I have a few friends taking it who have "arthritis like" symptoms as well. Thankfully, I haven't had a problem for over a month. I have 2 more years on it, so hopefully it won't be too bad. I think the cramping in my feet is from the chem (taxol) as that too seems to happen to women I know.

    I hope the fatigue is getting better for you!!!!
    cheers ~
    Jenna


    Helpful Tips

    What Is The Pink Bus???
    One of our great resources is our famous PINK BUS! Some of you are familiar with her. Others may need a little introduction so I went back ... More
    Was this Helpful?
    60 of 76 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Breast Cancer Center